Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 99, NWS Milwaukee, WI

November 13, 2015

NWS Milwaukee, WI issued this small craft advisory at Nov 13, 2015, 3:04 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 3:04 PM CST (21:04 UTC)
Expired
Nov 13, 2015, 9:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WHUS73 KMKX 132104
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CST FRI NOV 13 2015

...WINDS SLOWLY EASING THIS AFTERNOON AND EVENING...

.WINDS WILL SLOWLY EASE LATE THIS AFTERNOON AND INTO THE EVENING
AS STRONG LOW PRESSURE CONTINUES TO PULL AWAY. WINDS GUSTS HAVE
FALLEN BELOW GALE WARNING CRITERIA...BUT WILL REMAIN ABOVE SMALL
CRAFT ADVISORY CRITERIA INTO MID-EVENING.

LMZ643>646-140300-
/O.EXP.KMKX.GL.W.0027.000000T0000Z-151113T2100Z/
/O.NEW.KMKX.SC.Y.0099.151113T2104Z-151114T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 PM CST FRI NOV 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 30
  KNOTS...EASING TO 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY
  EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING. THE
  HIGHEST WAVES WILL BE TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
1 follow-up statement
846 
WHUS73 KMKX 140305
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CST FRI NOV 13 2015


LMZ643>646-140415-
/O.EXP.KMKX.SC.Y.0099.000000T0000Z-151114T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
905 PM CST FRI NOV 13 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS 10 TO 15 KNOTS AND 1 TO 3 FOOT WAVES ARE EXPECTED THE
REMAINDER OF THE NIGHT. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 10:15 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 13, 10:15 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 AM CST FRI NOV 13 2015

.UPDATE...

A FEW SHOWERS ACROSS THE NORTHEAST WILL EXIT BY EARLY
AFTERNOON...WITH CLOUDS LINGERING IN THE NORTHEAST THROUGH THE
AFTERNOON. WINDS WILL REMAIN GUSTY INTO THE AFTERNOON. FORECAST
HIGHS IN THE LOW 40S SEEM TO BE ON TRACK.

&&

.AVIATION/18Z TAFS/...

MOST LOCATIONS ARE VFR THIS MORNING...THOUGH THERE ARE COUPLE
POCKETS OF LINGERING MVFR CIGS. CIGS SHOULD BE ALL VFR FOR THE
AFTERNOON HOURS...WITH DECREASING SKY COVER FROM SOUTHWEST TO
NORTHEAST THIS AFTERNOON AND EVENING. MOSTLY CLEAR SKIES ARE THEN
EXPECTED TONIGHT AND SATURDAY AS HIGH PRESSURE MOVES INTO THE
REGION.

WINDS WILL REMAIN QUITE GUSTY INTO THE AFTERNOON...DECREASING
LATE AFTERNOON INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 316 AM CST FRI NOV 13 2015/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

TODAY...FORECAST CONFIDENCE IS HIGH.

THE CONTINUED TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL KEEP
THOSE WINDS STRONG AND GUSTY TODAY...ESPECIALLY IN THE EAST. THE
WEST WILL START TO SEE THOSE WINDS GRADUALLY RELAX THROUGH THE
DAY. ANY PRECIP CONCERNS SHOULD BE LIMITED TO THE FAR NE FORECAST
AREA. A WEAK SFC TROF WILL BE DROPPING THROUGH...COUPLED WITH A
STRONG MID LEVEL SHORTWAVE...ALTHOUGH THAT SHORTWAVE SEEMS TO BE
OUT AHEAD OF THE SFC TROUGH A BIT.

THERE IS A SHOT OF DEEPER MOISTURE AND SOME ISENTROPIC LIFT THAT
CLIPS THE AREA UP AROUND FOND DU LAC AND SHEBOYGAN AND COULD
RESULT IN A BRIEF PERIOD OF LIGHT SNOW SHOWERS...MAINLY FROM ABOUT
8-11 AM THIS MORNING. NO ACCUMULATION IS EXPECTED WITH THE WARM
GROUND AND SFC AIR TEMPS ABOVE FREEZING.

OTHERWISE...LOOK FOR THE CLOUDS TO GRADUALLY CLEAR FROM WEST TO
EAST AS HIGH PRESSURE BUILDS IN. TEMPS WON/T MOVE VERY MUCH TODAY
WITH HIGHS ONLY AROUND 40 TO THE MID 40S.

TONIGHT...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE AND CLEARING SKIES WILL ALLOW TEMPS TO TUMBLE INTO
THE 20S OVERNIGHT. SFC WINDS WILL ALSO DECOUPLE QUICKLY WITH
SUNSET. BUT WINDS ABOVE THE BOUNDARY LAYER WILL REMAIN ELEVATED
THROUGH ABOUT 3 AM...THEN FALL OFF. SO...WE COULD SEE A
RADIATIONAL COOLING CONTRIBUTION LATE TONIGHT/TOWARD SUNRISE THAT
MAY DROP THOSE TEMPS A BIT MORE IN FAVORED COLD SPOTS IN THESE
SITUATIONS.

SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS HIGH.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH FEATURES FOR SATURDAY
INTO SUNDAY ACROSS THE AREA. THEY SHOW SHORTWAVE RIDGING AT 500 MB
DEVELOPING FROM NORTHERN MINNESOTA INTO SOUTHERN WISCONSIN
SATURDAY INTO SUNDAY. WARM AIR ADVECTION ALSO KICKS IN ACROSS THE
AREA SATURDAY INTO SATURDAY NIGHT...WITH A SOUTHWESTERLY LOW LEVEL
FLOW INTO SUNDAY. AREA FORECAST SOUNDINGS ARE QUITE DRY DURING
THIS TIME...SUGGESTING MOSTLY CLEAR SKIES.

THE PRESSURE GRADIENT DOES GET TIGHT SATURDAY INTO SUNDAY...WHICH
WILL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS DURING THE DAYTIME
HOURS. 925 MB TEMPERATURE FIELDS SUGGEST HIGHS INTO THE LOWER TO
MID 50S SATURDAY...WITH UPPER 30S SATURDAY NIGHT...AND MID TO
UPPER 50S FOR SUNDAY. MIXING WITH FULL SUN MAY ALLOW FOR SLIGHTLY
WARMER HIGHS EACH DAY.

SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE GFS DIFFERS FROM THE OTHER MODELS FOR TRENDS SUNDAY NIGHT.
SOUTHWESTERLY FLOW AT 500 MB DEVELOPS OVER THE REGION...AS THE
SHORTWAVE RIDGE SHIFTS EASTWARD. THE GFS BRINGS A LEAD 500 MB
SHORTWAVE TROUGH INTO THE AREA BY 12Z MONDAY...WITH THE OTHER
MODELS KEEPING THIS FEATURE EITHER WEST OR SOUTHWEST OF THE AREA.

THE 850 MB JET POINTS INTO AREAS JUST WEST OF THE AREA SUNDAY
NIGHT...WITH THE GFS POINTING INTO THE AREA. COLUMN MOISTURE
GRADUALLY INCREASES SUNDAY NIGHT ON THE GFS...SLOWER ON THE NAM.
QPF IS OVER THE AREA ON THE GFS SUNDAY NIGHT...WITH THE OTHER
MODELS KEEPING QPF JUST SOUTHWEST OF THE AREA. FOR NOW...WILL LEAN
ON CONSENSUS POPS AND GRADUALLY BRING IN POPS FROM WEST TO EAST
SUNDAY NIGHT.

LONG TERM...MONDAY THROUGH THURSDAY...

MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

ECMWF AND GFS MODELS ARE IN DECENT AGREEMENT WITH FEATURES DURING
THIS PERIOD. SOUTHWEST FLOW AT 500 MB MONDAY INTO MONDAY NIGHT
BECOMES MORE SOUTHERLY TUESDAY INTO TUESDAY NIGHT...AS A DEEP AND
CUTOFF 500 MB LOW DEVELOPS OVER THE SOUTH CENTRAL HIGH PLAINS
TUESDAY. THIS RESULTS IN SURFACE CYCLOGENESIS OVER SOUTHWEST
KANSAS AND NORTHWEST OKLAHOMA MONDAY NIGHT...SHIFTING INTO CENTRAL
KANSAS TUESDAY.

FEED OF MOISTURE INTO THE AREA VIA 850 MB LOW LEVEL JET LINGERS
DURING THIS TIME...WITH THE NOSE PUSHING INTO THE REGION. THIS
RESULTS IN A SWATH OF QPF MOVING THROUGH THE REGION MONDAY...WITH
ANOTHER FOR TUESDAY. CONTINUED HIGH POPS FOR MONDAY AND
TUESDAY...SLIGHTLY LOWER MONDAY NIGHT. MILD TEMPERATURES WILL
CONTINUE DURING THIS PERIOD.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS LOW.

MORE DIFFERENCES SHOW UP DURING THIS PERIOD BETWEEN THE ECMWF AND
GFS. THE ECMWF TAKES THE CUTOFF 500 MB LOW FROM THE CENTRAL PLAINS
AT 12Z WEDNESDAY QUICKLY NORTHEASTWARD AS AN OPEN WAVE BY 12Z
THURSDAY ACROSS THE AREA INTO THE CENTRAL GREAT LAKES REGION. THIS
BRINGS THE STRONG COLD FRONT NORTHEAST THROUGH THE AREA LATE
WEDNESDAY INTO EARLY WEDNESDAY NIGHT...WITH STRONG COLD AIR
ADVECTION KICKING IN WEDNESDAY NIGHT INTO THURSDAY WITH GUSTY WEST
WINDS.

HOWEVER...THE GFS HAS THE CUTOFF 500 MB LOW SLOWLY DRIFTING
NORTHEAST ACROSS THE CENTRAL PLAINS TUESDAY NIGHT INTO
THURSDAY. THUS...THE STRONG COLD FRONTAL PASSAGE DOES NOT OCCUR
UNTIL THURSDAY.

FOR NOW...WILL LEAN TOWARD CONSENSUS MODEL POPS AND TEMPERATURES
FOR THIS PERIOD...GIVEN THE MODEL DIFFERENCES. EITHER WAY...IT
LOOKS LIKE AN UNSETTLED TUESDAY NIGHT INTO WEDNESDAY NIGHT...WITH
GUSTY WEST WINDS AND COLDER TEMPERATURES BEHIND THIS SYSTEM FOR
LATER IN THE WEEK.

AVIATION/12Z TAFS/...

VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD. THE
3500-4000FT CLOUD DECK OVER THE AREA THIS MORNING WILL GRADUALLY
CLEAR FROM WEST TO EAST DURING THE DAY...CLEARING AT KMSN BY EARLY
AFTERNOON AND KMKE/KUES/KENW BY LATE AFTERNOON...POSSIBLY SOONER.

WINDS WILL REMAIN STRONG AND GUSTY WITH THE TIGHT PRESSURE
GRADIENT LINGERING TODAY. BUT...LOOK FOR THOSE WINDS TO DIMINISH
QUICKLY AS WE APPROACH SUNSET LATER THIS AFTERNOON. HIGH
PRESSURE...LIGHT WINDS AND CLEAR SKIES ARE EXPECTED TONIGHT INTO
SATURDAY.

MARINE...

GALE FORCE WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH ABOUT
MID AFTERNOON TODAY...THEN DIMINISH TO SMALL CRAFT ADVISORY LEVELS
THAT WILL CONTINUE THROUGH THIS EVENING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AT TIMES NEXT
WEEK...FROM MONDAY INTO THURSDAY AS A SLOW MOVING LOW PRESSURE
SYSTEM TRACKS THROUGH THE GREAT LAKES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 3 PM CST THIS AFTERNOON FOR LMZ643>646.

&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SATURDAY THROUGH THURSDAY...WOOD
Hazardous weather outlook, Nov 13, 3:35 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CST FRI NOV 13 2015

WIZ046-047-051-052-056>060-062>072-140945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 AM CST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TODAY. WIND GUSTS AS
HIGH AS 35-40 MPH ARE POSSIBLE...ESPECIALLY OVER THE EAST. THE
WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON...AND MORE QUICKLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-140945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 AM CST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING REMAINS IN EFFECT FOR STRONG NORTHWEST GALES TO 40
KNOTS. WINDS WILL DIMINISH TO SMALL CRAFT ADVISORY LEVELS AROUND
MID AFTERNOON...THEN DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS
BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AT TIMES FROM MONDAY
THROUGH THURSDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE
REGION.

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Nov 13, 9:18 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST FRI NOV 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     HIGH SUST WINDS  MILWAUKEE INTERNATIONAL 42.94N 87.90W
11/12/2015  M33.00 MPH       MILWAUKEE          WI   ASOS

            PEAK GUST OF 43 MPH AT 258 AM. PEAK AFTERNOON GUST OF 41
            MPH AT 513 PM.

0359 AM     HIGH SUST WINDS  SHEBOYGAN AIRPORT       43.77N 87.85W
11/12/2015  M35.00 MPH       SHEBOYGAN          WI   ASOS

            PEAK GUST OF 44 MPH AT 607 PM.

1243 PM     HIGH SUST WINDS  FOND DU LAC AIRPORT     43.77N 88.49W
11/12/2015  M32.00 MPH       FOND DU LAC        WI   ASOS

0537 PM     NON-TSTM WND GST LONE ROCK AIRPORT       43.21N 90.19W
11/12/2015  M46.00 MPH       SAUK               WI   ASOS

            HIGH SUSTAINED WIND OF 33 MPH AT 727 PM.

&&

DDV
Local storm report, Nov 13, 9:22 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CST FRI NOV 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     NON-TSTM WND GST KENOSHA AIRPORT         42.60N 87.93W
11/12/2015  M51.00 MPH       KENOSHA            WI   ASOS

            HIGH SUSTAINED WIND OF 39 MPH AT 311 AM. MAX DAYTIME WIND
            GUST OF 40 MPH AT 1108 AM.

&&

DDV
Local storm report, Nov 13, 9:49 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 AM CST FRI NOV 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HIGH SUST WINDS  JANESVILLE AIRPORT      42.62N 89.04W
11/12/2015  M32 MPH          ROCK               WI   AWOS

            PEAK GUST OF 41 MPH AT 155 AM. PEAK AFTERNOON SUSTAINED
            OF 28 MPH AND GUST OF 39 MPH AT 545 PM.

&&

DDV

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.